Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 142, NWS Springfield, MO

June 25, 2000Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 25, 2000, 10:25 PM CDT for Morgan County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 10:25 PM CDT (03:25 UTC)
Expired
Jun 25, 2000, 11:15 PM CDT
In force
50 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morgan County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr
Jun 25, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1359 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS53 KSGF 260325
SVRSGF
MOC141-260400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN CENTRAL MISSOURI

* UNTIL 1115 PM CDT

* AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
  OF VERSAILLES TO 12 MILES WEST OF LAURIE...MOVING SOUTHEAST AT 50
  MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS
  OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   LAURIE BY 1035 PM CDT.

 THE TOWN OF GRAVOIS MILLS IS ALSO IN THE PATH OF THESE STORMS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING ACTIVITY. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

LAT...LON 3853 9286 3853 9301 3811 9298 3820 9277

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM CDT, 7 hours 50 minutes earlier.

Area forecast discussion, Jun 25, 2:35 PM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT SUN JUN 25 2000

THE CHANCE OF RAIN AND RESULTING FLOOD THREAT WILL BE THE PRIMARY
FORECAST CONCERNS THIS FORECAST PERIOD.

LATEST SFC ANALYSIS SHOWS WEAK STATIONARY FRONT BISECTING THE
CWA...LIKELY THE REMAINS OF OVERNIGHT CONVECTION. SOME CONVERGENCE
ALONG THIS BOUNDARY...AND HEALTHY TCU FIELD SUGGESTS ISOLD
CONVECTION WILL CONTINUE DEVELOP INVOF THIS BOUNDARY DURING THE
AFTERNOON. MAIN THREAT WILL BE HEAVY RAIN...AS WEAK LAPSE RATES AND
SHEAR PROFILES SUPPORT ONLY BRIEF PULSE STORMS.

VERY DIFFICULT FORECAST AT HAND WITH MANY FACTORS EXPECTED TO PLAY A
ROLE IN TIMING...AMOUNT...AND DURATION OF HEAVY RAINFALL OVER THE
NEXT 24-36 HOURS. MODELS DIFFER SUBSTANTIALLY ON STRENGTH...
TIMING...AND LOCATION OF UPR LVL S/W EXPECTED TO ENHANCE CONVECTION
ALONG COLD FRONT CURRENTLY DROPPING OUT OF THE CENTRAL PLAINS. ANY
OUTFLOW BOUNDARIES LEFT OVER FROM ONGOING CONVECTION...AS WELL AS
ANTICIPATED CONVECTION IN KS...WILL ONLY ADD TO THE COMPLEXITY OF
THE SITUATION.

DUE TO THE NUMEROUS MESOSCALE INFLUENCES ON THE SYNOPTIC SCALE HEAVY
RAIN EVENT PROGGED TO OCCUR OVERNIGHT AND MONDAY...HAVE OPTED TO USE THE
MESO-ETA WITH A BLEND OF THE QPF FROM THE NGM. INTERESTINGLY
ENOUGH...NGM WAS THE ONLY MODEL THAT HAS HANDLED THE INTENSITY OF
ONGOING CONVECTION ACROSS OK AND NE...AND MAY NOT BE INCORRECT IN
BRINGING PRECIP BULLSEYE FURTHER EAST ACROSS CENTRAL MO TOMORROW.

WILL SEE T-STORM COMPLEX RAPIDLY DEVELOP ACROSS NE/KS...AND SLOWY
PROPAGATE SE. LOW LEVEL JET WILL CONTINUE INFLUX OF DEEP MOISTURE
FROM GULF INTO THIS COMPLEX OVERNIGHT. WOULD EXPECT MCS TO EVOLVE
FROM SQ LN INTO HEAVY RAIN PRODUCER TOWARD MORNING...AS INSTABILITY
WEAKENS...AFFECTING NRN ZONES BEFORE 12Z. WHILE MORNING ARRIVAL OF
SYSTEM IS TYPICALLY UNFAVORABLE FOR SUSTAINING AN MCS...STRONG
SYNOPTIC ASCENT AHEAD OF COLD FRONT AND UPR S/W WILL COMBINE WITH
STRONG 850MB BAROCLINIC GRADIENT AND VERY HIGH SFC-700MB THETA-E
VALUES TO MAINTAN CONVECTION.

MODEL FCST SOUNDINGS ACROSS WRN CWA INDICATE PW VALUES IN EXCESS
OVER 2"...AND GIVEN LOW FLASH FLOOD GUIDANCE...WILL ISSUE A FLASH
FLOOD WATCH ACROSS WRN HALF OF CWA FOR LATE TONIGHT AND MONDAY.

AS HINTED BY MODEL TRENDS...FRONT WILL CONTINUE TO SLOW AS IT MOVES
ACROSS THE CWA. STRENGTH OF SFC RIDGE BUILDING ACROSS THE CENTRAL
PLAINS...AS WELL AS INFLUENCE OF MESOSCALE BOUNDARIES...WILL
DETERMINE IF FRONT CLEARS CWA BEFORE RUNNING OUT OF STEAM. IF FRONT
SLOWS ENOUGH...THEN ANY INSOLATION ACROSS SE COUNTIES WOULD ONLY
ENHANCE CHANCE FOR REDEVELOPMENT AND HEAVY RAINFALL THERE AS WELL.

IN THE XTNDD...WILL SEE BELOW NORMAL TEMPERATURES AND A CONTINUED
CHANCE OF PRECIPITATION AS NW FLOW BECOMES ESTABLISHED OVER THE
CENTRAL US. POOR RESOLUTION OF EXTENDED MODELS NOT ABLE TO PICK OUT
EMBEDDED SHORT WAVES IN MEAN FLOW...AND THEREFORE WILL NOT GET PICKY
WITH WORDING. APPEARS THAT SEVERAL CHANCES FOR MCS DEVELOPMENT WILL
OCCUR ALONG STALLED OUT BOUNDARY BETWEEN TUESDAY AND THURSDAY.

THANKS FOR THE COORDINATION ICT...EAX...AND STL.

PRELIMINARY CCF NUMBERS...
SGF TE 070/078 062/078 061 145+64
JLN TE 072/078 062/079 061 145+64
UNO TE 070/085 064/079 062 143774
VIH TE 068/076 060/077 060 146+54

.SGF...FLASH FLOOD WATCH FOR LATE TONIGHT AND MONDAY ALONG AND WEST
OF A LINE FROM BRANSON...TO MARSHFIELD...TO LEBANON...TO VIENNA.

BOOKBINDER

In the hours before

Special weather statement, Jun 25, 4:59 PM CDT, 5 hours 26 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT SUN JUN 25 2000

...FLASH FLOOD WATCH LATE TONIGHT AND MONDAY FOR SOUTHEAST KANSAS
AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI...

A SLOW MOVING COLD FRONT WILL COMBINE WITH A VERY MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE ANOTHER THREAT OF HEAVY RAIN OVER PORTIONS OF
THE OZARKS. THE HEAVY RAIN SHOULD BEGIN DURING THE EARLY MORNING
HOURS ON MONDAY AND CONTINUE INTO MONDAY AFTERNOON.

THE WATCH AREA IS ALONG AND WEST OF A VIENNA TO KIMBERLING CITY LINE.
RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE
WATCH AREA...WITH ISOLATED AMOUNTS IN EXCESS OF THREE INCHES. THIS
ADDITIONAL RAINFALL ON ALREADY MOIST SOIL CONDITIONS COULD RESULT IN
FLASH FLOODING.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR
FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH
AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS
ISSUED.

EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED
THROUGH MONDAY.

.OUTLOOK FOR THE PERIOD MONDAY THROUGH WEDNESDAY...

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD.

SHUMWAY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:48 PM CDTSevere Thunderstorm WarningSGFBenton42 min
Jun 25, 10:11 PM CDTSevere Thunderstorm WarningSGFSt. Clair64 min
Jun 25, 10:30 PM CDTSevere Thunderstorm WarningSGFMiller60 min
Jun 25, 10:36 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.